I am very confused & a little scared! - My MSAA Community

My MSAA Community

6,411 members15,642 posts

I am very confused & a little scared!

kycmary
kycmary

Dr. says the wash out period is so I won't get an infection. That I understand but every other month on Tysabri makes no since. She sent me to another Dr. an MS specialist I sent him an email asking about this every other month doing Tysabri. Hope I hear from him in the morning. Seems they are worried about me getting PML but this seems like I am being set up for some thing. I think I am getting scared.

21 Replies

Take a deep breath and calm down. Being scared is ok if it is only for a little while, besides it really is normal for this topsy-turvy illness. What new DMT do you think you will do?

kycmary
kycmary in reply to RoyceNewton

I would like to try Ocrevus I have read many good reports on it. I know about this stupid disease it plays havoc with my emotions at times. I thank God for my husband of over 38 yrs, he has been a wonderful partner & caregiver. We were married 14 yrs when I was dx, we have helped raise 7 grand kids 4 boys & 3 girls. Working on the great grands now.

RoyceNewton
RoyceNewton in reply to kycmary

That is the kind of marriage you really want

kycmary
kycmary in reply to RoyceNewton

Oh yeah!!

kycmary
kycmary in reply to kycmary

RoyceNewton We are 38 1/2 yrs and counting

Does “washout” mean that you have been on Tysabri and the doctor is ready to switch you to something else? I seem to remember that Tysabri is one that they don’t want you to stay on for more than a few years, because of the risk of PML in people who have the JC virus.

kycmary
kycmary in reply to Lilith08

Yeah but she won't tell me what until late April

Lilith08
Lilith08 in reply to kycmary

If it were me, I'd want to know ahead of time what DMT the doctor wants to try next—but I'm a bit fussy about doing my own research and not just taking the doc's word for it :-) Is it possible she could give you a clue, maybe a choice of two? That might ease some of the anxiety about the unknown.

kycmary
kycmary in reply to Lilith08

Lilith08 I did ask she wants to wait until I see her in late April does nothing for my nerves.

Lilith08
Lilith08 in reply to kycmary

😩

Never heard of this about Tysabri about a washout and doing every other month? Was on it for seven years and did great then got cancer and had to go off for chemo and radiation. I know they monitor for PML but never had any problems 🤷🏼‍♂️. Crazy, let us know how it goes 👍🐾🙏Ken

Tysabri infusions every 6 to 8 weeks is not rare and people on this forum have been on that schedule for their treatment. It sounds like you are not doing a washout before changing drugs, but are on a modified Tysabri schedule so that your risk of PML is lowered.

I don’t think doctors understand the anxiety we feel we we get incomplete explanations.

I do hope you get clarity that calms your fears. Thanks for keeping us updated about your progress.

just Oct. then Nov.

I've only been on avonex and tecfidera so I only have experience with those. It is very frustrating and terrifying when doctors try to spare your feelings by not giving you the whole story. They only make the issue worse. Look up all the information you can directly from the tysabri manufacturer to find out the typical dosages also ask pharmacists what they've seen with the drug. You might get some more complete information that way.

kycmary
kycmary in reply to Peruzzot

I have read everything I can find on Tysabri & I believe I under stand it. Having been on it for a total of approx. 11 yrs I know it's time to do some thing different. I also was told my MS is aggressive so I don't want to sit on the side lines for 3 or 4 months with nothing happening. Something will happen my MS will take over my body again, 4 yrs ago my MS put me in a nursing home unable to walk, talk, or do any thing for my self. My vision was scrambled that I could not see things right, like looking through a kalidieo scope. I had to learn to do it all over again the worst part was there was nothing wrong with my brain my speech was slurred so people couldn't understand what I was trying to say. I DON'T want to do that again. Over 2 months of climbing back out, I thank God He was there every step of the way.

Lilith08
Lilith08 in reply to kycmary

Again, I have no experience with T...but I found this washout concept interesting so I Googled a bit. There is recent study that found a shorter washout might be better. The study involved switching to Gilenya so I don’t know how it applies to other drugs. Perhaps you saw the same thing.

kycmary
kycmary in reply to Lilith08

I did Lilith08 they did the wash out with Copaxon for 6 months then put me Gilenya was really great not having to do a shot every day or every other day or going every 28 days for an infusion. 3 years 4 months that was when the Dr. said my MS is aggressive. That was when I wound up in the nursing home.

Peruzzot
Peruzzot in reply to kycmary

I hope you don't ever have to experience anything like that again. I'm extremely independent and that would drive me bat ape crazy!

kycmary
kycmary in reply to Peruzzot

Almost was my undoing as I was very independent also a very humbling experience indeed.

It is in the works hopefully I'll know something soon, my husband agreed to take me to Cincinnati to see an MS specialist now just need to get the appointment.

You may also like...